Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 98, NWS Tallahassee, FL

December 14, 2009Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this tornado warning at Dec 14, 2009, 4:11 PM CST for Coffee County, Dale County, Alabama. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2009, 4:11 PM CST (22:11 UTC)
Expired
Dec 14, 2009, 5:00 PM CST
In force
49 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Coffee County, AL, Dale County, AL

What was reported inside it

TimeReportWhereRemark
Dec 14, 4:20 PM CSTTORNADO7 Sw Ariton, ALTRAINED SPOTTER REPORTED A TORNADO SOUTHWEST OF ARITON, AL ALONG COUNTY ROAD 51.
Dec 14, 4:25 PM CSTTORNADORocky Head, ALEMERGENCY MANAGER REPORTED DAMAGE IN ROCKY HEAD WITH DOWNED TREES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTAE 142211
TORTAE
ALC031-045-142300-
/O.NEW.KTAE.TO.W.0098.091214T2211Z-091214T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 PM CST MON DEC 14 2009

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN COFFEE COUNTY IN SOUTHEAST ALABAMA...
  NORTHERN DALE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 500 PM CST

* AT 412 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  DEVELOPING TORNADO NEAR ARITON...OR 11 MILES NORTHWEST OF OZARK...
  MOVING EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  ARITON BY 420 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3163 8542 3151 8542 3149 8585 3163 8588
      3163 8557
TIME...MOT...LOC 2211Z 259DEG 22KT 3157 8579

$$

25-CAMP
2 follow-up statements
000 
WWUS52 KTAE 142223
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
523 PM EST MON DEC 14 2009

ALC031-142231-
/O.CAN.KTAE.TO.W.0098.000000T0000Z-091214T2300Z/
COFFEE AL-
423 PM CST MON DEC 14 2009

...THE TORNADO WARNING FOR NORTHEASTERN COFFEE COUNTY IS CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3163 8542 3151 8542 3149 8579 3162 8579
      3163 8578
TIME...MOT...LOC 2221Z 259DEG 22KT 3158 8572

$$

ALC045-142300-
/O.CON.KTAE.TO.W.0098.000000T0000Z-091214T2300Z/
DALE AL-
423 PM CST MON DEC 14 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CST FOR NORTHERN
DALE COUNTY...

AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR ARITON...OR 10
MILES NORTHWEST OF OZARK...MOVING EAST AT 25 MPH.

A STORM SPOTTER HAS REPORTED A TORNADO ON THE GROUND WITH THIS STORM 
NEAR ARITON.

THE TORNADO WILL BE NEAR...
  DILL BY 430 PM CST...
  ARGUTA BY 435 PM CST...
  PHILLIPS CROSSROADS...ARGUTA AND BEAMON BY 440 PM CST...
  DYKES CROSSROADS AND SKIPPERVILLE BY 445 PM CST...
  ROBERTS CROSSROADS BY 450 PM CST...
  CLOPTON AND 6 MILES NORTH OF BERTHA BY 500 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3163 8542 3151 8542 3149 8579 3162 8579
      3163 8578
TIME...MOT...LOC 2221Z 259DEG 22KT 3158 8572

$$
000 
WWUS52 KTAE 142259
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
459 PM CST MON DEC 14 2009

ALC045-142310-
/O.EXP.KTAE.TO.W.0098.000000T0000Z-091214T2300Z/
DALE AL-
459 PM CST MON DEC 14 2009

...THE TORNADO WARNING FOR NORTHERN DALE COUNTY HAS EXPIRED...

THE SEVERE STORM THAT PRODUCED THE TORNADO HAS WEAKENED.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3163 8542 3151 8542 3149 8579 3162 8579
      3163 8578
TIME...MOT...LOC 2300Z 259DEG 22KT 3162 8544

$$

25-CAMP

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Dec 14, 1:49 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Dec 14, 1:49 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 PM EST MON DEC 14 2009

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT).
THE WET PATTERN ACROSS THE LOCAL AREA WILL CONTINUE THROUGH
TUESDAY AND TUESDAY NIGHT BEFORE CLEARING OUT THROUGH THE DAY
WEDNESDAY AS A COLD FRONT PUSHES EAST ACROSS THE AREA. THE MAIN
CONCERN THROUGH THIS PERIOD WILL BE ON ADDITIONAL RAINFALL
ACCUMULATIONS AND THE POTENTIAL FOR FLOODING AS THE GROUNDS ARE
ALREADY SATURATED FROM PREVIOUS RAINS OVER THE PAST SEVERAL DAYS.
PLENTY OF MOISTURE OVER THE GULF COAST AND THE SOUTHEAST COMBINED
WITH DIVERGENT FLOW ALOFT AND ISENTROPIC ASCENT WILL KEEP THE
RAIN CHANCES UP. THE LATEST MODEL PACKAGE INDICATES THE MAIN SWATH
OF RAIN WILL SETUP ALONG A LINE EXTENDING EAST-NORTHEAST FROM
SOUTHEAST ALABAMA TO ALBANY IN SOUTHWEST GA. ADDITIONAL TOTALS OF
AROUND 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS TO AROUND 3
INCHES WILL BE POSSIBLE ACROSS THIS AREA THIS EVENING THROUGH
TUESDAY EVENING. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED
ACROSS THIS AREA. IN ADDITION TO THE RAIN...DENSE FOG ACROSS THE
MUCH OF THE AREA AND THE ADJACENT COASTAL WATERS WILL BE EXPECTED
AGAIN TONIGHT INTO TUESDAY AS THE LIGHT WINDS AND VERY MOIST AIR
REMAIN IN PLACE. THE MODELS ARE IN DECENT AGREEMENT WITH THE
TIMING OF THE COLD FRONT AND DRIER AIRMASS FILLING IN ACROSS THE AREA
FROM NORTHWEST TO SOUTHEAST LATE TUESDAY NIGHT INTO WEDNESDAY.
WITH THE WINDS SHIFTING TO THE NORTH. TEMPERATURES WILL COME BACK
DOWN TOWARD NORMAL WEDNESDAY THROUGH WEDNESDAY NIGHT IN THE WAKE
OF THE FRONT.

.LONG TERM...(THURSDAY THROUGH NEXT MONDAY).
AT THE SURFACE...THE BEGINNING OF THE EXTENDED SHOWS THE COLD
FRONT PULLING UP STATIONARY IN THE FLORIDA STRAITS WITH HIGH
PRESSURE RIDGING ACROSS THE SOUTHEAST U.S. THE EXTENDED ACCORDING
TO THE GFS BEGINS WITH A DEEP LOW ACROSS THE CANADIAN MARITIMES
AND RIDGING ALONG THE PACIFIC COAST. THE UPPER AIR PATTERN STAYS
SOMEWHAT STAGNANT THROUGH THE FORECAST PERIOD WITH RIDGING
AMPLIFYING SLIGHTLY IN THE MOUNTAIN WEST...AND TROUGHING
CONTINUING IN THE EAST. THE UPPER LOW IN THE CANADIAN MARITIMES
RETROGRADES WESTWARD BACK ACROSS THE GREAT LAKES BY THE END OF THE
PERIOD. THE 00Z EURO IS SOMEWHAT SIMILAR...BUT DEEPENS THE TROUGH
BACK ACROSS THE NATIONS MID SECTION... WHICH CREATES MUCH MORE
WEATHER ACROSS THE GULF OF MEXICO AND PENINSULA FLORIDA
...BEGINNING FRIDAY IN THE WESTERN GULF...AND SPREADING INTO THE
EASTERN GULF BY SATURDAY WITH A STRONGER COLD FRONTAL SURGE COMING
THROUGH THE REGION ON SATURDAY. THE GFS SHOWS A REINFORCING SURGE
TOO...BUT MUCH WEAKER. OVERALL...TEMPS WILL BE SLIGHTLY BELOW
NORMAL THROUGH THE PERIOD. WILL PROBABLY CARRY A LITTLE HIGHER
POPS THAN GFS ON SATURDAY AND SUNDAY DENOTING SOME UNCERTAINTY IN
THE TWO FORECASTS. BY SUNDAY AFTERNOON AND MONDAY... BOTH GFS AND
EURO CLEARS US OUT.

&&

.MARINE...LIGHT TO MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH
TUESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST...THEN SHIFT
TO NORTH IN THE WAKE OF THE FRONT LATE TUESDAY NIGHT. IN ADDITION
TO THE APPROACHING FRONT AND INCREASING RAIN CHANCES...EXPECT THE
DENSE FOG OVER MUCH OF THE MARINE AREA TO CONTINUE OVER THE NEXT
24 HOURS. VISIBILITIES SHOULD BEGIN TO IMPROVE THROUGH THE DAY
WEDNESDAY AS THE FRONT MOVES THROUGH. A PERIOD OR TWO WITH
ADVISORY LEVEL WINDS AND SEAS WILL BE POSSIBLE SOMETIME BETWEEN
LATE TUESDAY NIGHT AND WEDNESDAY NIGHT AS THE NORTHERLY WINDS FILL
IN.

&&

.AVIATION...A MESSY FORECAST IS ON TAP FOR ALL TAF LOCATIONS. WHILE
VSBYS CONTINUE TO IMPROVE THIS AFTERNOON...CIGS WILL REMAIN LOW
THROUGH THE AFTERNOON. AN ABUNDANCE OF MOISTURE BENEATH A STALLED
FRONT WILL KEEP CIGS LOW THROUGH TOMORROW. EXPECT CIGS TO CLIMB TO
TO MVFR LEVELS BY THE AFTERNOON. A COMPLICATING FACTOR THAT MAY
LIMIT RECOVERY OF VSBYS/CIGS THROUGH THE AFTERNOON WILL BE SCATTERED
SHOWERS AND A POSSIBLE THUNDERSTORM OR TWO. EXPECT LIFR CONDITIONS
TO RETURN TO MOST TERMINALS OVERNIGHT WITH SOME SLOW RECOVERY OF
VSBYS/CIGS THROUGH THE AFTERNOON TUESDAY AS A FRONT PUSHES THROUGH
THE AREA.

&&

.FIRE WEATHER...A WET WEATHER PATTERN WILL CONTINUE OVER THE AREA
WITH A STALLED FRONTAL BOUNDARY OVER THE REGION MONDAY AND A COLD
FRONTAL PASSAGE ON TUESDAY AFTERNOON. SUFFICIENT LOW-LEVEL MOISTURE
WILL KEEP RELATIVE HUMIDITY ABOVE CRITICAL LEVELS THROUGH MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   63  73  55  65  42 /  60  60  50  10  10
PANAMA CITY   64  71  52  65  47 /  70  70  50  10  10
DOTHAN        63  69  45  63  39 /  90  80  40   0  10
ALBANY        62  69  48  62  37 /  80  80  40   0  10
VALDOSTA      61  74  55  64  41 /  50  60  50  10  10
CROSS CITY    59  75  57  67  46 /  30  30  40  20  10
APALACHICOLA  63  70  56  65  48 /  50  60  50  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR THE FOLLOWING
     ZONES: COFFEE...DALE...GENEVA...HENRY...HOUSTON.

GA...FLASH FLOOD WATCH THROUGH LATE TUESDAY NIGHT FOR THE FOLLOWING
     ZONES: BAKER...BEN HILL...CALHOUN...CLAY...DOUGHERTY...
     EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
     RANDOLPH...TERRELL...TIFT...TURNER...WORTH.

FL...NONE.
GM...NONE.
&&

GIBBS/AUSTIN/LANIER
Hazardous weather outlook, Dec 14, 3:54 AM CST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EST MON DEC 14 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-151100-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
454 AM EST MON DEC 14 2009 /354 AM CST MON DEC 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

WIDESPREAD DENSE FOG WILL IMPACT THE FORECAST AREA THROUGH THE
MORNING HOURS WITH VISIBILITIES FALLING BELOW ONE QUARTER MILE AT
TIMES. THESE REDUCED VISIBILITIES MAY RESULT IN SIGNIFICANT TRAVEL
DELAYS FOR THE MORNING COMMUTE. ALTHOUGH THE FOG IS ANTICIPATED TO
BECOME MORE PATCHY INLAND THROUGH THE DAY...WIDESPREAD FOG...
LOCALLY DENSE WILL CONTINUE FOR THE COASTAL COUNTIES AND THE
ADJACENT COASTAL WATERS. ANOTHER ROUND OF DENSE FOG IS ANTICIPATED
TONIGHT AS THE COASTAL FOG SPREADS FURTHER INLAND.

SHOWERS AND ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS
AFTERNOON...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE AREA IN
THE VICINITY OF A STALLED FRONTAL BOUNDARY. THIS RAINFALL WILL
OCCUR OVER AREAS THAT HAVE SEEN SIGNIFICANT RAINFALL ALREADY IN
THE PAST FEW DAYS...ESPECIALLY TO THE NORTH AND NORTHWEST OF
DOTHAN AND ALBANY. IF THE THREAT OF A BAND OF HEAVIER RAINFALL
OVER THESE AREAS BECOME GREATER...THAN FLOOD WATCHES MAY BE
REQUIRED FOR PORTION OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

A COLD FRONT WILL PUSH SOUTH ACROSS THE AREA DURING TUESDAY AND
THEN EXIT SOUTH OF THE COASTAL WATERS TUESDAY NIGHT. A ROUND OF
SHOWERS AND STORMS IS ANTICIPATED ALONG AND AHEAD OF THE FRONT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATE...A FEW OF
THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HEAVY
RAINFALL.

OFFSHORE WINDS AND SEAS IN THE WAKE OF THE FRONT ARE EXPECTED TO
APPROACH ADVISORY LEVELS OVER THE COASTAL WATERS TUESDAY NIGHT AND
CONTINUE ELEVATED INTO THURSDAY MORNING AS STRONG HIGH PRESSURE
BUILD TO OUR NORTH.

THERE ARE INDICATIONS OF ANOTHER GULF OF MEXICO SYSTEM MOVING
SOUTH OF THE REGION DURING THE LATER PORTION OF THE WEEK. AT THIS
TIME MODEL GUIDANCE IS NOT IN AGREEMENT AS TO THE EVENTUAL TRACK
OF THIS SYSTEM AND THEREFORE CONFIDENCE IN ANY POTENTIAL IMPACTS
IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

MROCZKA/M BARRY

In the hours before

Special weather statement, Dec 14, 2:53 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 PM EST MON DEC 14 2009

ALZ065-142200-
COFFEE-
253 PM CST MON DEC 14 2009

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY...

* UNTIL 400 PM CST

AT 254 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EODA...OR 13 MILES WEST OF ELBA...MOVING
EAST AT 30 MPH.

THIS STORM WILL BE NEAR...
  ELBA BY 320 PM CST.
  NEW BROCKTON BY 335 PM CST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 9:09 AM CSTDense Fog AdvisoryTAECoffee, Dale, Geneva, Henry, Houston51 min
Dec 14, 2:35 PM CSTFlash Flood WatchTAECoffee, Dale, Geneva, Henry, Houston28 hr
Dec 14, 4:36 PM CSTFlash Flood WarningTAECoffee, Dale, Henry6 hr
Dec 14, 5:10 PM CSTTornado WarningTAEHenry50 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.